(a) Lacrimation (excessive secretion of tears).
(b) Rhinorrhea (profuse, watery nasal discharge).
(d) Nausea and vomiting.
(e) Elevated pulse and blood pressure.
(h) "Goose flesh."
(k) Dehydration. This is a concern because sweating, vomiting, and
diarrhea all contribute to loss of body fluids. Excessive loss of body fluids can keep
body parts from functioning properly and eventually be fatal.
The individual addicted to opioids (narcotics) finds his life more and more
centered around getting and using drugs so that the addiction usually leads to
lying, stealing, and association with those who can supply the drug. Even
after the user goes through withdrawal, biochemical changes in his body
seem to force him to continue to crave the drug.
e. Treatment for Opioid (Narcotic) Abuse.
Treatment for opioid overdose. Follow these procedures:
(a) Maintain the airway.
(b) Administer oxygen.
Initiate an IV with D5W.
(d) Administer Naloxone NARCAN IV 0.4 mg (1 ml).
(e) Monitor the patient's cardiac rhythm.